MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A 3.00mm x 20mm emerge balloon catheter was advanced for dilation.However, during insertion of emerge balloon in lad together with 2.5x24 synergy xd stent into diagonal lesion, the balloon shaft fractured in mid section of the device.The device was removed and another 3.00mm x 20mm emerge balloon was used but the balloon shaft was bent.The device was also removed, and another of the same device was used and the procedure was completed successfully.No patient complications were reported.
 
Event or Problem Description
It was reported that shaft break occurred.The 80% stenosed target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery (lad).A 3.00mm x 20mm emerge balloon catheter was advanced for dilation.However, during insertion of emerge balloon in lad together with 2.5x24 synergy xd stent into diagonal lesion, the balloon shaft fractured in mid section of the device.The device was removed and another 3.00mm x 20mm emerge balloon was used but the balloon shaft was bent.The device was also removed, and another of the same device was used and the procedure was completed successfully.No patient complications were reported.It was further reported that the shaft broke into two pieces.The device was still outside the guide when removed.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16726406
Report Number2124215-2023-17125
Device Sequence Number7190435
Product Code LOX
UDI-Device Identifier08714729806349
UDI-Public08714729806349
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0030783936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer04/17/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: EBU 3.5; GUIDE CATHETER: EBU 3.5; GUIDEWIRE: SAMURAI; GUIDEWIRE: SAMURAI
Patient Age71 YR
Patient SexMale
Patient RaceBlack Or African American